Electronic Journal of Probability

Local Sub-Gaussian Estimates on Graphs: The Strongly Recurrent Case

Andras Telcs

Full-text: Open access

Abstract

This paper proves upper and lower off-diagonal, sub-Gaussian transition probabilities estimates for strongly recurrent random walks under sufficient and necessary conditions. Several equivalent conditions are given showing their particular role and influence on the connection between the sub-Gaussian estimates, parabolic and elliptic Harnack inequality.

Article information

Source
Electron. J. Probab., Volume 6 (2001), paper no. 22, 33 pp.

Dates
Accepted: 25 May 2001
First available in Project Euclid: 19 April 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1461097652

Digital Object Identifier
doi:10.1214/EJP.v6-95

Mathematical Reviews number (MathSciNet)
MR1873299

Zentralblatt MATH identifier
1021.60037

Subjects
Primary: 82B41: Random walks, random surfaces, lattice animals, etc. [See also 60G50, 82C41]

Keywords
Random walks potential theory Harnack inequality reversible Markov chains

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

Telcs, Andras. Local Sub-Gaussian Estimates on Graphs: The Strongly Recurrent Case. Electron. J. Probab. 6 (2001), paper no. 22, 33 pp. doi:10.1214/EJP.v6-95. https://projecteuclid.org/euclid.ejp/1461097652


Export citation

References

  • Barlow, M.T. (1995) Diffusion on Fractals, Lectures on Probability Theory and Statistics, Ecole dété de Probabilités de Saint-Flour XXV - 1995, Lecture Notes Math. 1690, Springer, 1998, 1-121
  • Barlow, M.T. and Bass, R.F. (1989) The Construction of the Brownian Motion on the Sierpinski Carpet, Ann. Inst. H. Poincaré, 25, (1989) 225-257
  • Barlow, M.T. and Bass, R.F. (1999) Random walks on graphical Sierpinski carpets, In Random walks and discrete potential theory, ed. M. Picardello, W. Woess, CUP, 1999.
  • Barlow, M.T., Coulhon, T. and Grigor'yan (2000) Manifolds and graphs with slow heat kernel decay, to appear in Invenciones Math.
  • Barlow, M.T. and Hambly, B. (1997) Transition density estimates for Brownian motion on scale irregular Sierpinski gaskets, Ann. I. H. Poincaré, 33, (1997), 531-559
  • Boukricha, A. (1979) Das Picard-Prinzip und verwandte Fragen bei Störung von harmonischen Räumen, Math. Ann., 239, (1979), 247-270
  • Coulhon, T. (1997) Analysis on infinite graphs with regular volume growth, JE 2070, No 17/18, November 1997, Université de Cergy-Pontoise
  • Coulhon, T. and Grigor'yan, A. (1998) Random walks on graphs with regular volume growth, Geometry and Functional Analysis, (1998), 8, 656-701
  • Delmotte, T. (1999) Parabolic Harnack inequality and estimates of Markov chains on graphs, Revista Matemática Iberoamericana, 15, (1999), 181-232
  • Doyle, P.G. and Snell, J.L. (1984) Random walks and electric networks, Carus Mathematical Monographs, 22,Math. Assoc. of Amer., Washington, D.C., 1984
  • Fabes, E. and Stroock, D. (1986) A new proof of the Moser's parabolic Harnack inequality using the old ideas of Nash, Arch. Rat., Mech. Anal. 96, (1986), 327-338
  • Grigor'yan, A. (1994) Heat kernel upper bounds on a complete non-compact Riemannian manifold, Revista Matemática Iberoamericana, 10, (1994), 395-452
  • Grigor'yan, A. (1997) Gaussian upper bounds for the heat kernel on arbitrary manifolds, J. Differential Geometry, 45, (1997), 33-5
  • Grigor'yan, A. (1999) Analytic and geometric background of recurrence and non-explosion of the Brownian motion on the Riemannian manifolds,Bulletin (new ser.) of the American Mathematical Society, S 0273-0979, (1999), 00776-4
  • Grigor'yan, A. (2000) Isoperimetric inequalities and capacities on Riemannian manifolds. The Maz'ya anniversary collection Vol. 1. (Rostock 1998.) 139-157, Oper. Theory Adv. Appl., 109 Birkhauser Basel, 1999.
  • Grigor'yan, A. and Telcs, A. (2000) Sub-Gaussian estimates of heat kernels on infinite graphs, to appera in Duke Math. J.
  • Hebish, W. and Saloff-Coste L. (2000) On the relation between elliptic and parabolic Harnack inequalities, preprint
  • Kemeny, J.G., Snell, J.L., Knapp, A.W., (1976) Denumerable Markov Chains, Springer.
  • Moser, J.,(1961) On Harnack's theorem for elliptic differential equations, Communications of Pure and Applied Mathematics, 14, (1961), 577-591
  • Moser, J., (1964) On Harnack's Theorem for parabolic differential equations, Communications of Pure and Applied Mathematics, 17, (1964), 101-134
  • Nash-Williams, C. St. J.A., (1959) Random walks and electric current in networks, Proc. Camb. Phil. Soc., 55, (1959), 181-194
  • Pittet, Ch., Saloff-Coste, L., (2000) A survey on the relationship between volume growth, isoperimetry, and the behavior of simple random walk on Cayley graphs, with samples, preprint
  • Saloff-Coste, L., (1992) A note on Poincaré, Sobolev and Harnack inequalities, Duke Mathematical J. IMRN, 2, (1992), 27-38
  • Saloff-Coste, L., (1995) Isoperimetric Inequalities and decay of iterated kernels for almost-transitive Markov chains, Combinatorics, Probability and Computing, 4, (1995),419-442
  • Telcs, A., (1989) Random Walks on Graphs, Electric Networks and Fractals, J. Prob. Theo. and Rel. Fields, (1989), 82, 435-449
  • Telcs, A.,(1990) Spectra of Graphs and Fractal Dimensions I, Prob. Theo. and Rel. Fields, (1990), 85, 489-497
  • Telcs, A.,(1995) Spectra of graphs and Fractal dimensions II, J. Theor. Prob. (1995), 8, 77-96
  • Telcs, A.,(2000) Fractal Dimension and Martin Boundary of Graphs, Studia Math. Sci. Hungarica, (2001), 37, 145-167,
  • Varopoulos, R., Saloff-Coste, L., Coulhon, Th., (1993) Analysis and geometry on Groups, Cambridge University Press, 1993
  • Varopoulos, R.Th., (1985) Hardy-Littlewood theory for semigroups, J. Functional Analysis 63, (1985) 215-239
  • Woess, W., (1994) Random walks on infinite graphs and groups - a survey on selected topics, Bulletin of London Mathematical Society, 26, (1994), 1-60